The worst side effect that I get from Quetiapine is fainting spells.
I was prescribed with 250mg of Quetiapine about one and a half years ago. It’s the strongest hypnotic drug that I’ve taken and that’s coming from someone who has used and abused a multitude of sleeping pills. I take it after dinner and within 45 minutes I will yawn continuously. After an hour I’ll be fast asleep and I can sleep up to 16 hours when I was on that dosage.
Once I was reading the newspapers on the floor and I stood up to switch on the fan. My vision turned to complete darkness and I felt like I was going to faint. Then my heart started pounding rapidly and I was really afraid because there was nobody at home. Fortunately I didn’t pass out but it was a frightful experience. The thing is that I’ve never fainted before and I don’t have a low blood pressure.
Then there was a time when I had a can of Coke during dinner. I took Quetiapine after that and I watched TV on my couch. When I stood up to go to bed I felt like fainting yet again.
My doctor has reduced the dosage to 125mg about three months ago because he felt that I was sleeping way too much. I started having bouts of insomnia where I would get up at 1 or 2 a.m. and couldn’t get back to sleep after that.
About 4 weeks ago I felt extremely tired, took my pills and watched TV. I felt hungry so I stood up and walked towards the fridge. All I could see was blackness and I really thought that was it - I’m going to faint. Luckily I didn’t so I ditched the idea of having a snack and went straight to bed.
I spoke to my doctor 2 days ago about this. He told me that one of the side effects of Quetiapine is that it could cause a person’s blood pressure to fall. Even a 125mg dosage could make a patient faint. His advice is to avoid sudden changes in body movement after taking Quetiapine.
In other words, try to get up slowly from the couch or the floor once you’ve taken Quetiapine.
Photo credit iajsi.xukjjfv.dyndns-at-work.com